2018 Capstone Research Presentations - Day 1


8:45 am to 3:00 pm

UCSF Mission Bay Campus
Mission Hall, Room 1400
550 16th Street, San Francisco

Please join the Master of Science in Global Health students for final presentations of their capstone research projects. Students will present their work on active global health projects in the US and around the world as the culmination of the yearlong master's program. Outside feedback and participation are welcome.

Capstone research abstracts »

Presentation Schedule - Day 1

Time Student Presenter Capstone Title Mentors
8:45 AM WELCOME
9:00 AM Andrea Nickerson Exploring Perceptions and Issues of Snakebite Envenomation in Livestock: A Mixed Methods Study Among Key Stakeholders in Costa Rica Matthew Lewin
9:15 AM Liam Erickson Attitudes and Perceptions of a Musical Intervention “Iculo Ngenyoka” for Snakebite Awareness in eSwatini: A Qualitative Investigation Matthew Lewin
9:30 AM Jeffery Ezennia The Impact of the Park Environment on Beverage Consumption in the San Francisco Bay Area Laura Schmidt
9:45 AM Abhinav Veerina “Outness”: What it Means and How it is Associated with Experiences of Transphobia and Resilience Among Transgender Women in Beirut, Lebanon Rachel Kaplan
10:00 AM Jacqueline Shieh Exploring the Neighborhood-level Factors that Affect Food Insecurity Among Aging Women Living With or at Risk for HIV in the United States: a Qualitative Study Ana Leddy
10:15 AM Ana Starcevich The Effects of Diet on Arsenic Metabolism in Populations in Northern Chile Craig Steinmas
10:30 AM 15-MINUTE BREAK
10:45 AM Vikram Sridharan Evaluate Operational Productivity Improvements to Indoor Residual Spraying Activity using Travel Route Optimizations Hugh Sturrock
11:00 AM Rachel Chung Effectiveness of Tele-Ophthalmology on Eye Care in Rural Southern India Neelam Feachem
11:15 AM Emily Evans Boys Health Champions: Developing a Health Education Curriculum for Boys in Urban Slum Communities in Mumbai, India Priya Shankar, Ricky Sharma
11:30 AM Pamela Williams Factors Associated with Postpartum Family Planning Uptake in Rwanda Hana Azman
11:45 AM Brianna Vargas Lost Voices: An Exploration of Patient-Provider Dynamics and Childbirth Experiences in Rural and Urban Perú Holly Martin
12:00 PM Paola Louzado Parent’s Perspective on Pediatric Anemia Prevention Interventions and Treatment Protocols in Arequipa, Peru Holly Martin
12:15 PM Emma Bohannon Understanding the Impact of Anti-Immigrant Policy and Rhetoric on Access to HIV Care and Prevention Services in the San Francisco Bay Area Wayne Steward, Shannon Fuller, Emily Arnold
12:30 PM 1-HOUR LUNCH
1:30 PM Toki Ko Policy Analysis on Flavored Tobacco in Thailand Stella Bialous
1:45 PM Hailey Reeves Health Education Videos for Tuberculosis in Androrangavola, Madagascar Elizabeth Fair
2:00 PM Sunny Hwang Is Sufficient Antenatal Care Utilization Associated with Preterm Birth? A Secondary Data Analysis of Registry and Inpatient Records in Migori County, Kenya Lara Miller
2:15 PM Sasha Degtyar Prehospital Factors Affecting Sepsis in Adult Patients in Dar es Salaam, Tanzania: A Mixed Methods Study Andrea Tenner
2:30 PM Sumayya Mohammed Whole Genomic Characterization of Unique P. falciparum Strains * Joe Derisi
2:45 PM Ann Marie Kelly Health Care Provider Stress: An Obstacle to Quality Patient Care in Maternal Health in Migori County, Kenya * Patience Afulani

* Students will present remotely